Ask a professional
Fentanyl is an opioid that is 100% stronger than morphine, heroin, or oxycodone. Illegal fentanyl has flooded the streets, increasing overdose rates. Illicit synthetic fentanyl is mixed into the drugs, which has increased overdose rates.
Yes, fentanyl is addictive like any other opioid. Regular fentanyl uses causes dependence and addiction. In addition, the withdrawal symptoms are quite severe and can include cravings, sweating, runny nose, nausea, stomach cramps, muscle spasms, and chills.
Fentanyl is commonly mixed with drugs like heroin, cocaine, and methamphetamine and made to look like other pain medication, and it is all sold illegally. Fentanyl-laced drugs are dangerous and are a major contributing factor to the increased number of overdose deaths in Canada.
The signs of a fentanyl overdose include small, constricted pin-point pupils, falling asleep or losing consciousness, slow, weak, or no breathing, choking or gurgling sounds, limp body, cold or clammy skin, and discolored skin. A fentanyl overdose can be reversed if Naloxone is administered.
Treating fentanyl addiction begins with medical detox to manage withdrawal symptoms, which are painful. Medical detox effectively manages these withdrawal symptoms with other medications. Following detox, the next phase of rehabilitation should involve long-term residential drug rehab. In addition, aftercare support is critical, such as group meetings, sober living, or outpatient treatment.